Relation between tacrolimus trough levels in blood and adverse events after paediatric liver transplantationSportel, E. T., Scheenstra, R., Uges, D. R. A. & Kosterink, J. G. W., 20-Sep-2013, In : Pharmaceutische Weekblad Wetenschappelijk Platform. 148, 38, p. 108-111 4 p.
Research output: Contribution to journal › Article › Academic › peer-review
OBJECTIVE: To determine the relation between tacrolimus trough levels in blood and adverse events in paediatric liver transplantation. Although therapeutic drug monitoring plays an important role in daily practice, there is no general agreement on the therapeutic window in children. DESIGN AND METHODS: A retrospective cohort study was conducted by chart review of liver transplant recipients with an age under 18 years. The main study parameter was the occurrence of adverse events in relation to trough levels of tacrolimus. These events were categorized for severity according to the Common Criteria for Adverse Events, and assessed for causality using the Naranjo scale in a multidisciplinary approach. RESULTS: Data of 22 patients were analyzed, resulting in an average of 7 adverse events per patient during follow-up. Infection and gastro-intestinal toxicity occurred most frequently. Rejection represented 4% of the total number of identified adverse events. The mean tacrolimus trough level at the time of toxicity was 10.8 μg/L and was significantly different from the trough level when no adverse event occurred (8.6 μg/L). CONCLUSION: There is a relation between tacrolimus trough level in blood and adverse events. This suggests that accurate therapeutic drug monitoring is essential for the use of tacrolimus in immunosuppressive treatment. The used regimens for tacrolimus are probably excessive and should be reconsidered using results of prospective research.
|Number of pages||4|
|Journal||Pharmaceutische Weekblad Wetenschappelijk Platform|
|Publication status||Published - 20-Sep-2013|